MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed several instrument error messages on an alinity s analyzer.While the ambassador was troubleshooting the issues, charring was observed on the cicoil cable, which was replaced.There was no impact to patient management, user safety, or facility damage reported.There were no injuries reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
During troubleshooting on an alinity s system, serial number (b)(6).The abbott ambassador reported finding dark discoloration/charring on a cicoil cable.No fire was observed, and no injury occurred.The ambassador replaced the cable, s-r1 cicoil, part number b-30105525-06, which resolved the issue.The analyzer was returned to normal operation.The risk reduction for safety hazards on dallas-site diagnostic equipment and accessories contains information noting abbott diagnostic equipment and accessories are certified to the appropriate us, canadian, and international safety standards, and adequate protection is provided for the operator against electric shock or burn and the spread of fire from the equipment.Abbott diagnostic division performs an in-depth risk analysis which ensures that the overall residual risk is at an acceptable level.The evidence of charring of the cable, s-r1 cicoil, part number b-30105525-06, was limited to the cicoil and did not spread to other parts on the instrument.Device history record review did not identify any non-conformances or deviations.A review of the instrument history revealed no contributing factors described in this complaint.A review of labeling and historical data was done, and both were adequate, with no increase in complaint activity.Based on the information provided and abbott diagnostics' complaint investigation, no systemic issue or product deficiency was identified.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20993602
Report Number1628664-2024-00008
Device Sequence Number8135496
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown